Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Suggest treatment for constipation

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Question
Hi so its the month of ramadan and ive been fasting from 4am till 730pm. I take a protein shake at 4am then eat mostly protien at 730pm, Drink black tea afterwards. Sometimes i eat after that a bit aroung 11pm sometimes i just skip. I have also been taking probiotics and omega fatty acid softgels.
The problem is i have constipation im not sure why. I have been exercising regularly as well and drinking a lot of water.
Posted Mon, 18 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Deepak Kishore Kaltari 34 minutes later
Brief Answer:
Likely to be due decreased intake of water

Detailed Answer:
Welcome to Healthcare-Magic
Greetings of the day


Dear Mr XXXX

Constipation is commonly seen in individual who undertake fasting in holy month of Ramadan. It is due to following factors
1. Decreased consumption of water
2. Decreased consumption of fiber in diet
3. Associated painful condition of anus like anal fissure: It is associated with pain and bleeding while passing stools

I would suggest you the following
1. Ensure adequate intake of fluids: 2 to 3 liter of water everyday
2. High fiber diet: Consuming vegetable salad will be helpful
3. Laxative like Lactulose will be helpful


Do keep me updated about progress

Wishing you great health


Take care

Best regards
Dr Deepak XXXXXXX
MBBS, MS, MCh

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor